Jump to content
CrazyBoards.org

Recommended Posts

I started generic fluoxetine at 20 mgs six weeks ago, bumped up to 40 mgs 3 weeks ago. This is in addition to Wellbutrin XL at 450 mgs. I have already failed Celexa, Lexapro (yeah, I know, racemic isomer), and Zoloft. And Effexor. And Cymbalta.

At this point, I may be getting some small AD effects. But, that could also be from the fact that I've been off work on disability since mid-June.

I'd like to use this time off as an opportunity to find an antidepressant that works, and I have a pdoc appointment tomorrow.

Please share your thoughts about giving Prozac more of a trial (more time and/or higher dose) or moving on to a non-SSRI.

Tricyclics, MAOIs, nefazadone, remeron? Remeron would be my least favorite option here due to the sedation and carb/weight gain issues.

Then again, there are the side effects of the tricyclics, liver problems with nefazadone, and the two week washout period for the MAOIs.

Link to comment
Share on other sites

I don't know how high you went on the Effexor, but the TCAs may not have much more to offer you. And I say that even as a big nortriptyline fan.

MAOIs can be super. High pain in the ass factor, though; do you have other conditions that are likely to bump up against MAOI interactions?

I like nefazodone, especially for depression with prominent agitation/anxiety, you just have to monitor it.

Lithium augmentation? Worth considering, maybe before the MAOIs, what with the washout period....

Lamictal augmentation: less evidence than lithium, growing anecdata to support it.

Of all of those, assuming that you tried a higher dose of Effexor already, I'd cast a vote for discussing the last two.

Link to comment
Share on other sites

At 300 mgs, Effexor made my blood pressure spike.

I think my only problem with the MAOIs would be treating the occasional pet and pollen allergies and the common cold. I would miss aged, stinky cheese and red wine, but not enough to rather be depressed and out of work.

Thanks for your thoughts. I will have a good list of questions and options to discuss with my pdoc (wonderfully intelligent, thoughtful and respectful).

Link to comment
Share on other sites

I had been at 150 mgs through my family doc for a year, with some residual symptoms, but still doing ok. When stronger depression broke through and suicide started seeming like a really good idea, I started going to the pdoc with the blessings of fd.

Bumping the Effexor up to 225 had no more effect than the original dose of 150. Then he bumped it to 300. My blood pressure went up almost immediately, but I stayed on it for about a month to see if it would come down. It didn't. During that time, the depression was still there and getting worse. I was a little more able to do things, but still full of doom and despair. There were other side effects, too, which I had hoped would resolve over time, such as agitation, insomnia, fast heart beat and lots of yawning.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...